Posts

Showing posts from January, 2009

On the journey XI

I have ben very remiss in my postings--I do alogize!

I had chemo #5 of the 6 doses yesterday. This is the one that makes me very fatigues--Taxotere. Other side effects are dehydration, lowered blood cell counts, bone pain, difficulty eating (loss of appetite, odd tastes, dry mouth, etc.)and hair loss (well, I had the last with the other meidcations as well). My mom is here this time and helping out with those things that need to be/should be done around the house but that are difficult for me to do--vacuuming, dusting, etc. She's also a hugs help in cooking when I just don't have the energy to get up off the couch. She brought a ton of food with her--a pan of mac and cheese from my sister (best ever!), a chicken casserole, brownies, stollen, plum pudding, cinnamon rolls and banana bread, not to mention a bag of Hershey's minatures (yes, we're taken care of in the carb department!).

I feel very lazy, to be honest, sitting here on the couch with my laptop while Mom is cle…

On the Journey X...

The last couple of chemo treatments have really hit me hard. Fatigue is becoming a way of life.

However, today I was able to feel a bit more hopeful. I had my radiation consult, and have learned that I will need 45 doses of radiation...that's five days a week for seven weeks. On the one hand, it seems interminable--it's longer than Lent, after all!--but on the other, the side effects and logisitics are so much more do-able, to me, than the chemo, that I will be glad to deal with them! Get up and be at the clinic every morning at 7 am? Sure! Use special lotion? No problem!

The side effects are skin irritation and fatigue, with a slight possibility of arm swelling (lymphedema). Those are, to me, something I can handle. I know the fatigue may get to me, and, given the schedule, probably right around the time I most need energy--Palm Sunday and Holy Week. But I can start working on things now--work ahead for once in my life--and hopefully stave off some of that. And of course I hav…